Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 26, NWS Quad Cities, IA

June 22, 20134 counties in Iowa; Carroll County, Jo Daviess County, Stephenson County, Illinois

NWS Quad Cities, IA issued this flash flood warning at Jun 22, 2013, 7:30 AM CDT for 4 counties in Iowa; Carroll County, Jo Daviess County, Stephenson County, Illinois. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2013, 7:30 AM CDT (12:30 UTC)
Expired
Jun 22, 2013, 1:30 PM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Delaware County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL

The radar

The Quad Cities radar (KDVN), 98 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 7:33 AM CDTHEAVY RAIN 3.7Luxemburg, IARAIN AMOUNT IN THE PAST HOUR.
Jun 22, 8:45 AM CDTHEAVY RAIN 3.5Lena, ILRAINFALL IN THE PAST 4 HRS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 0.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3143 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
3.6
Supercell composite
22.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WGUS53 KDVN 221230
FFWDVN
IAC055-061-097-105-ILC015-085-177-221830-
/O.NEW.KDVN.FF.W.0026.130622T1230Z-130622T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
730 AM CDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN JACKSON COUNTY IN EAST CENTRAL IOWA...
  NORTHEASTERN JONES COUNTY IN EAST CENTRAL IOWA...
  EASTERN DELAWARE COUNTY IN NORTHEAST IOWA...
  DUBUQUE COUNTY IN NORTHEAST IOWA...
  THIS INCLUDES THE CITY OF DUBUQUE...
  NORTHERN CARROLL COUNTY IN NORTHWEST ILLINOIS...
  JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...
  THIS INCLUDES THE CITY OF GALENA...
  STEPHENSON COUNTY IN NORTHWEST ILLINOIS...
  THIS INCLUDES THE CITY OF FREEPORT...

* UNTIL 130 PM CDT SATURDAY

* AT 726 AM CDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORMS
  OVER THE WARNED AREA. NEW WINE PARK IN DUBUQUE COUNTY IS BEING
  EVACUATED DUE TO FLOODING SOUTH OF NEW VIENNA.  THE AREA HAS
  RECEIVED 2 TO OVER 3.5 INCHES OF RAIN THE PAST SEVERAL HOURS.    

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINSLOW...
  WARREN...SCALES MOUND...MENOMINEE...EAST DUBUQUE...COUNCIL HILL...
  APPLE RIVER...COLESBURG...SHERRILL...SAGEVILLE...RICKARDSVILLE...
  NEW VIENNA...LUXEMBURG...HOLY CROSS...DYERSVILLE...DURANGO...
  CENTRALIA...BANKSTON...BALLTOWN AND ASBURY.

LAT...LON 4264 9070 4251 9063 4250 8941 4220 8939
      4218 9086 4230 9125 4264 9124 4265 9091
      4268 9089

$$
2 follow-up statements
481 
WGUS73 KDVN 221603
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1103 AM CDT SAT JUN 22 2013

IAC097-105-221605-
/O.CAN.KDVN.FF.W.0026.000000T0000Z-130622T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON IA-JONES IA-
1103 AM CDT SAT JUN 22 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN JONES
AND NORTHERN JACKSON COUNTIES...

THUNDERSTORMS THAT PRODUCED HEAVY RAIN EARLY THIS MORNING HAVE MOVED 
OUT OF THE AREA...ENDING THE THREAT OF FLASH FLOODING.

LAT...LON 4264 9070 4251 9063 4250 8941 4220 8940
      4220 8941 4229 8998 4254 9076 4239 9125
      4264 9124 4265 9091 4268 9089

$$

IAC055-061-ILC085-177-221830-
/O.CON.KDVN.FF.W.0026.000000T0000Z-130622T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUBUQUE IA-DELAWARE IA-JO DAVIESS IL-STEPHENSON IL-
1103 AM CDT SAT JUN 22 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
STEPHENSON...NORTHERN JO DAVIESS...NORTHEASTERN DELAWARE AND NORTHERN
DUBUQUE COUNTIES...

AT 1048 AM CDT...RUNOFF FROM HEAVY RAINFALL EARLIER THIS MORNING 
RESULTED IN FLASH FLOODING ACROSS PORTIONS OF THE AREA. SOME ROAD 
CLOSURES REMAIN DUE TO THE FLOODING AND PARTS OF ROADS BEING WASHED 
OUT.

THE THUNDERSTORMS THAT PRODUCED THE HEAVY RAINFALL HAVE MOVED OUT OF 
THE AREA...HOWEVER RUNOFF FROM THE HEAVY RAIN WILL CONTINUE TO CAUSE 
RAPID RISES ON AREA STREAMS AND CREEKS AND FLOODING OF LOW LYING 
AREAS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCALES
MOUND...WINSLOW...WARREN...MENOMINEE...COUNCIL HILL...APPLE RIVER...
COLESBURG...SHERRILL...SAGEVILLE...RICKARDSVILLE...NEW VIENNA...
LUXEMBURG...HOLY CROSS...DYERSVILLE...DURANGO...BANKSTON AND
BALLTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF FLOOD-PRONE
AND LOW LYING AREAS. MOVE IMMEDIATELY FROM THESE AREAS TO HIGHER
GROUND.

&&

LAT...LON 4264 9070 4251 9063 4250 8941 4220 8940
      4220 8941 4229 8998 4254 9076 4239 9125
      4264 9124 4265 9091 4268 9089

$$

MAS
076 
WGUS73 KDVN 221837
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
137 PM CDT SAT JUN 22 2013

IAC055-061-ILC085-177-221838-
/O.EXP.KDVN.FF.W.0026.000000T0000Z-130622T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUBUQUE IA-DELAWARE IA-JO DAVIESS IL-STEPHENSON IL-
137 PM CDT SAT JUN 22 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 130 PM CDT FOR
STEPHENSON...NORTHERN JO DAVIESS...NORTHEASTERN DELAWARE AND NORTHERN
DUBUQUE COUNTIES...

FLASH FLOODING HAS SUBSIDED FROM HEAVY RAIN EARLIER THIS MORNING. 
THEREFORE THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. 
HOWEVER...WATER LEVELS ON AREA CREEKS AND STREAMS REMAIN HIGH IN 
RESPONSE TO THE RUNOFF WITH SOME FLOODING ALONG WATERWAYS 
EXPECTED TO CONTINUE.

LAT...LON 4264 9070 4251 9063 4250 8941 4220 8940
      4220 8941 4229 8998 4254 9076 4239 9125
      4264 9124 4265 9091 4268 9089

$$

MAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 6:18 AM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 22, 6:18 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
618 AM CDT SAT JUN 22 2013

.SYNOPSIS...
ISSUED AT 335 AM CDT SAT JUN 22 2013

STRENGTHENING UPPER LEVEL RIDGE OVER THE AREA IS KEEPING MOST OF THE
CONVECTION NORTH OF THE CWA THIS EARLY MORNING. A SOUTHWARD SURGE IN
THE LINE OF THUNDERSTORMS IS NOTED ACROSS PARTS OF NORTHERN
ILLINOIS WHICH WILL MOVE INTO EASTERN PARTS OF THE CWA.  WIND GUSTS
OF 30 TO 45 MPH AND HEAVY RAIN WILL ACCOMPANY THIS STORMS.
ELSEWHERE...SKIES ARE GENERALLY CLEAR WITH TEMPERATURES IN THE UPPER
60S TO LOWER 80S.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 335 AM CDT SAT JUN 22 2013

MAIN CONCERN IN THE SHORT TERM IS THE MORNING CONVECTION AND HEAT.

MODELS CONTINUE TO HANDLE THE GOING SITUATION POORLY.  THIS
MORNING...THUNDERSTORMS CLIPPING THE NORTHEAST PART OF THE CWA ATTM
WILL GRADUALLY WEAKEN...BUT NOT BEFORE BRINGING SOME HEAVY RAINS
TO PARTS OF NORTHWEST ILLINOIS...MAINLY STEPHENSON COUNTY.  WILL
KEEP DIMINISHING POPS GENERALLY NORTH OF HIGHWAY 30 THROUGH LATE
MORNING.  THIS WILL NEED TO BE MONITORED CLOSELY.  THIS AFTERNOON...
VERY WARM/HOT AND HUMID CONDITIONS ARE EXPECTED WITH SLIGHT CHANCES
FOR THUNDERSTORMS LINGERING ACROSS THE EAST PART OF THE CWA.  HIGHS
WILL TOP OUT IN THE UPPER 80S AND LOWER 90S...WITH HEAT INDEX VALUES
IN THE MID 90S TO NEAR 100 ACROSS MUCH OF THE AREA.  HAVE KEPT
AFTERNOON DEW POINTS IN THE LOWER 70S. IF THEY RISE TO 74/75 DEGREES
OR MORE WILL NEED TO MONITOR HEAT INDEX VALUES. TONIGHT...OPTED TO
GO DRY ACROSS THE AREA...HOWEVER THERE IS A LOW END CHANCE FOR SOME
DEVELOPMENT ACROSS THE EAST AGAIN.

14

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 310 AM CDT SAT JUN 22 2013

SUMMERTIME HEAT AND HUMIDITY WITH DAILY CHANCES OF THUNDERSTORMS
INTO THURSDAY...THEN A NICE COOL DOWN.

OVERVIEW...VERY POOR PERFORMANCE OF ALL SOLUTIONS ON PRECIPITATION
WITH AMERICAN MODELS NOT USABLE. FORCING PROFILES OF HI-RES ECMWF
AND UKMET ARE MARGINALLY ADEQUATE. THIS PORTENDS INCREASING POPS
SUNDAY INTO SUNDAY NIGHT AND THEN RISK OF DAILY EPISODES OF MCS
EVENTS. VERIFICATION ALSO INDICATES DEW POINTS ARE A FEW DEGREES
TOO HIGH WITH 68-72 DEGREES SUGGESTED...EXCEPT LOWER IN COOL POOLS
FROM CONVECTIVE EVENTS. HIGH PW/S AND WEAK ZONAL FORCING SUPPORT
LOCALLY HEAVY RAINS POSSIBLE ALONG WITH PULSE LOWER END SEVERE
RISK AS WELL OF WINDS AND HAIL.

SUNDAY THROUGH THURSDAY...CONSISTENT PATTERN OF LOTS OF HEAT AND
HUMIDITY AND LIGHT TO MODERATE SOUTH WINDS. PATTERN IS QUITE
FAVORABLE WITH EPISODES OF CONVECTION DUE TO WEAK PASSING UPPER
DISTURBANCES. POOR CONFIDENCE ON TIMING AS COOL OUTFLOWS WILL
IMPACT SUBSEQUENT CONVECTION EACH DAY. HENCE...PREFER 30 TO 50
POPS EACH DAY FOR LATER SHIFTS TO RECONSIDER. HIGHS SHOULD RANGE IN THE
UPPER 80S TO LOWER 90S EXCEPT POTENTIALLY LOWER FOR LATER SHIFTS
TO RECONSIDER WITH LARGE MCS CLOUDS AND COOL POOLS IN IMPACTED
LOCATIONS. SIMILAR TO WHAT OCCURRED FRIDAY OVER AREA. LOWS MAY
NEED TRIMMING INTO THE MID TO UPPER 60S IN AREAS THAT ALSO HAVE
CONVECTION. LIKELY MOST AREAS TO EXPERIENCE AT LEAST A COUPLE OF
CONVECTIVE EVENTS BY THURSDAY WITH VARIED RAIN TOTALS OF .5 TO 2
PLUS INCHES. COLD FRONT ON THURSDAY APPEARS WILL BE HAVE LIMITED
FORCING ALOFT AND MOST CONVECTION IN MORNING HOURS LIMITING
WIDESPREAD SEVERE WEATHER RISKS AT THIS TIME TO MORE ISOLATED AND
LOWER END.

FRIDAY...CANADIAN HIGH PRESSURE TO BRING IN COOLER AND DRIER TEMPS
AND DEW POINTS. LATER SHIFTS MAY BE ABLE TO TRIM A FEW MORE DEGREES
OFF HIGHS WITH SOME UPPER 70S SUGGESTED IN NORTH SECTIONS. MINS ALSO MAY
NEED LOWERING WITH SOME UPPER 50 DEGREE READINGS. THESE BELOW NORMAL
TEMPERATURES LIKELY TO LAST INTO NEXT WEEKEND.

NICHOLS

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 618 AM CDT SAT JUN 22 2013

SHOWERS AND THUNDERSTORMS WILL AFFECT THE CID AND DBQ TERMINALS
THIS MORNING...WITH CIGS AROUND 2000 FT AND VISIBILITIES 1 TO 2 SM
WITH HEAVY RAIN. VICINITY SHOWERS AND STORMS IN THE MLI AND BRL
TAFS ALSO THROUGH THE MORNING HOURS. EXPECT CURRENT CONVECTION
OVER NW ILLINOIS TO DIMINISH WHILE ACTIVITY NW OF CID MAY STRENGTHEN
AND SWEEP EASTWARD ACROSS DBQ AND POSSIBLY MLI TERMINALS. GENERAL
DIMINISHING/CLEARING TREND AFTER 16Z...WITH MAINLY VFR CONDINTIONS.
WINDS WILL BECOME SOUTHERLY AT 12 TO 22 KTS AFTER 14Z...AND THEN
DIMINISH AGAIN TO 8 TO 14 KTS FOR THE MID EVENING AND OVERNIGHT
HOURS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

SYNOPSIS...14
SHORT TERM...14
LONG TERM...NICHOLS
AVIATION...14
Hazardous weather outlook, Jun 22, 4:47 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
447 AM CDT SAT JUN 22 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
447 AM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL GRADUALLY WEAKEN AS THEY MOVE
SOUTHWESTWARD ACROSS NORTHWEST ILLINOIS POSSIBLY REACHING INTO
EXTREME EAST CENTRAL IOWA THIS MORNING. LOCALLY HEAVY RAINS AND
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

ADDITIONAL THUNDERSTORMS MAY DEVELOP THIS MORNING MAINLY NORTH OF
I 80. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER AN
ISOLATED SEVERE STORM WITH WIND GUSTS OF 60 MPH OR POSSIBLY
QUARTER SIZED HAIL IS POSSIBLE NORTH OF A LINE FROM VINTON IOWA TO
GALENA ILLINOIS WHERE THE STORM PREDICTION CENTER HAS A SLIGHT
RISK FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY THROUGH THURSDAY...THERE IS A RISK OF THUNDERSTORMS EACH DAY.
THE PULSE NATURE OF THESE STORMS SUGGEST ANY STRONG TO SEVERE STORMS
WOULD MORE LIKELY OCCUR IN THE AFTERNOON INTO THE EVENING HOURS AND
WOULD BE ISOLATED IN COVERAGE.  HIGH MOISTURE LEVELS ALSO MAY PRODUCE
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND AGAIN ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...

TGP/NICHOLS

In the hours before

Special weather statement, Jun 22, 2:51 AM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
251 AM CDT SAT JUN 22 2013

IAZ042-054-066-ILZ001-002-007-009-016-017-220945-
JACKSON IA-DUBUQUE IA-CLINTON IA-JO DAVIESS IL-HENRY IL-STEPHENSON IL-
WHITESIDE IL-BUREAU IL-CARROLL IL-
251 AM CDT SAT JUN 22 2013

...THUNDERSTORMS WITH GUSTY WINDS TO AFFECT PARTS OF NORTHWEST ILLINOIS...

A LINE OF THUNDERSTORMS WILL MOVE SOUTHWARD INTO PARTS OF NORTHWEST
ILLINOIS THROUGH 5 AM.  GUSTY WINDS BETWEEN 30 AND 45 MPH CAN BE
EXPECTED AS THESE STORMS APPROACH THE AREA. HEAVY RAIN AND LIGHTNING
WILL ALSO ACCOMPANY THE STORMS.

&&

LAT...LON 4250 8940 4220 8940 4219 8968 4194 8968
      4193 8963 4158 8964 4158 9016 4212 9017
      4222 9039 4228 9043 4233 9042 4248 9066
      4251 9064

PHILIP
Special weather statement, Jun 22, 5:20 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
520 AM CDT SAT JUN 22 2013

IAZ040>042-051>054-066-ILZ001-007-009-016>018-221400-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON-
JO DAVIESS-CARROLL-WHITESIDE-HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA...
MOUNT CARROLL...STERLING...ROCK FALLS...KEWANEE...PRINCETON...
HENNEPIN
520 AM CDT SAT JUN 22 2013

...SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINS AND GUSTY WINDS
POSSIBLE THROUGH 9 AM...

A LARGE AREA OF THUNDERSTORMS AND SHOWERS IS OVER OR WILL MOVE ACROSS
MOST THE OF THE REGION THROUGH 9 AM. THESE STORMS MAY PRODUCE LOCALLY
HEAVY RAINFALL OF 1 TO POSSIBLY AROUND 2 INCHES...MAINLY ALONG AND
EAST OF THE MISSISSIPPI RIVER. GUSTY WINDS MAY ALSO ACCOMPANY THE
STRONGEST STORMS OF BETWEEN 25 AND POSSIBLY OVER 40 MPH. SOME PONDING
OF WATER IN FAVORED LOW LYING LOCATIONS WITH ANY HEAVY RAINS. CREEKS
MAY RISE TO NEAR BANK FULL FOR SHOT PERIODS OF TIME UNTIL AN HOUR
OR TWO AFTER THE RAINS END.

&&

LAT...LON 4250 8940 4220 8940 4219 8968 4194 8968
      4193 8963 4158 8964 4158 9016 4212 9017
      4222 9039 4228 9043 4233 9042 4248 9066
      4251 9064

NICHOLS
Special weather statement, Jun 22, 5:25 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
525 AM CDT SAT JUN 22 2013

IAZ040>042-051>054-066-ILZ001-007-009-016>018-221400-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON-
JO DAVIESS-CARROLL-WHITESIDE-HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA...
MOUNT CARROLL...STERLING...ROCK FALLS...KEWANEE...PRINCETON...
HENNEPIN
525 AM CDT SAT JUN 22 2013

...SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINS AND GUSTY WINDS
POSSIBLE THROUGH 9 AM...

A LARGE AREA OF THUNDERSTORMS AND SHOWERS IS OVER OR WILL MOVE ACROSS
MOST THE OF THE REGION THROUGH 9 AM. THESE STORMS MAY PRODUCE LOCALLY
HEAVY RAINFALL OF 1 TO POSSIBLY AROUND 2 INCHES...MAINLY ALONG AND
EAST OF THE MISSISSIPPI RIVER. GUSTY WINDS MAY ALSO ACCOMPANY THE
STRONGEST STORMS OF BETWEEN 25 AND POSSIBLY OVER 40 MPH. EXPECT SOME
PONDING OF WATER IN FAVORED LOW LYING LOCATIONS WITH ANY HEAVY
RAINS. CREEKS MAY RISE TO NEAR BANK FULL FOR SHORT PERIODS OF
TIME...LASTING UNTIL AN HOUR OR TWO AFTER THE HEAVY RAINS END.

&&

LAT...LON 4250 8940 4220 8940 4219 8968 4194 8968
      4193 8963 4158 8964 4158 9016 4212 9017
      4222 9039 4228 9043 4233 9042 4248 9066
      4251 9064

NICHOLS
Special weather statement, Jun 22, 6:28 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
628 AM CDT SAT JUN 22 2013

IAZ040-041-051-052-063-221330-
BUCHANAN-DELAWARE-BENTON-LINN-IOWA-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON...
CEDAR RAPIDS...MARENGO
628 AM CDT SAT JUN 22 2013

...SCATTERED THUNDERSTORMS WITH LOCALLY DAMAGING WINDS...LARGE
HAIL...AND HEAVY RAINS POSSIBLE THROUGH 9 AM...

A LINE OF THUNDERSTORMS WILL MOVE EAST ACROSS THE THE REGION
THROUGH 9 AM. THESE STORMS MAY PRODUCE LARGE HAIL AND WIND GUSTS
OVER 60 MPH. LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES IS ALSO
POSSIBLE.  EXPECT SOME PONDING OF WATER IN FAVORED LOW LYING
LOCATIONS WITH ANY HEAVY RAINS. CREEKS MAY RISE TO NEAR BANK FULL
FOR SHORT PERIODS OF TIME...LASTING UNTIL AN HOUR OR TWO AFTER THE
HEAVY RAINS END.

&&

LAT...LON 4250 8940 4220 8940 4219 8968 4194 8968
      4193 8963 4158 8964 4158 9016 4212 9017
      4222 9039 4228 9043 4233 9042 4248 9066
      4251 9064

14
Special weather statement, Jun 22, 6:32 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
632 AM CDT SAT JUN 22 2013

IAZ040-041-051-052-063-221345-
BUCHANAN-DELAWARE-BENTON-LINN-IOWA-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON...
CEDAR RAPIDS...MARENGO
632 AM CDT SAT JUN 22 2013

...SCATTERED THUNDERSTORMS WITH LOCALLY DAMAGING WINDS...LARGE
HAIL...AND HEAVY RAINS POSSIBLE THROUGH 9 AM...

A LINE OF THUNDERSTORMS WILL MOVE EAST ACROSS THE REGION THROUGH
9 AM. THESE STORMS MAY PRODUCE LARGE HAIL AND WIND GUSTS OVER 60
MPH. LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES IS ALSO POSSIBLE.
EXPECT SOME PONDING OF WATER IN FAVORED LOW LYING LOCATIONS WITH
ANY HEAVY RAINS. CREEKS MAY RISE TO NEAR BANK FULL FOR SHORT
PERIODS OF TIME...LASTING UNTIL AN HOUR OR TWO AFTER THE HEAVY
RAINS END.

&&

LAT...LON 4250 8940 4220 8940 4219 8968 4194 8968
      4193 8963 4158 8964 4158 9016 4212 9017
      4222 9039 4228 9043 4233 9042 4248 9066
      4251 9064

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 11:26 PM CDTSpecial Weather StatementDVNDelaware2 hr
Jun 22, 6:24 AM CDTSevere Thunderstorm WarningDVNBenton, Linn51 min
Jun 22, 7:38 AM CDTSevere Thunderstorm WarningDVNDubuque, Jackson, Jones52 min
Jun 22, 9:59 AM CDTRiver Flood WarningDVNDelaware, Jones48 hr
Jun 22, 10:26 AM CDTRiver Flood WarningDVNClinton, Scott14 days
Jun 22, 2:51 AM CDTSpecial Weather StatementDVNCarroll, Jo Daviess, Stephenson, Whiteside114 min
Jun 22, 5:20 AM CDTSpecial Weather StatementDVNCarroll, Jo Daviess, Stephenson, Whiteside4 hr
Jun 22, 5:25 AM CDTSpecial Weather StatementDVNCarroll, Jo Daviess, Stephenson, Whiteside4 hr
Jun 22, 6:28 AM CDTSpecial Weather StatementDVNCarroll, Jo Daviess, Stephenson, Whiteside2 hr
Jun 22, 6:32 AM CDTSpecial Weather StatementDVNCarroll, Jo Daviess, Stephenson, Whiteside2 hr

Nearby

Flash Flood Warnings in Iowa, 2013Flash Flood Warnings in Illinois, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.